MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis/device evaluation: upon receipt, visual examination was performed over the entire length of the catheter revealing no evidence of damage to the catheter.Microscopic visual inspection noted a longitudinal rupture extending from the proximal end of the balloon to the middle of the balloon.Deep scratches perpendicular to the longitudinal rupture were noted, possibly due to calcification at the target lesion.A lot history review revealed this is the only complaint associated with this lot.A device history record (dhr) review was performed and noted the device was manufactured to specification prior to being released for distribution.Conclusion: returned product analysis confirmed the material rupture to be longitudinal in nature at the proximal end, extending to the middle of the balloon.Additional scratches perpendicular to the longitudinal rupture were present.There was nothing found to indicate there was a manufacturing related cause for this event.A definitive root cause for the rupture could not be determined.It is unknown if procedural issues contributed to the reported event.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Actual device evaluated.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly ruptured during treatment of a calcified, non-tortuous right popliteal artery.The health care professional (hcp) reportedly advanced the lutonix dcb to the target lesion within the popliteal artery and incrementally inflated the balloon to 7 atmospheres, at which point the balloon allegedly ruptured.The lutonix dcb was removed completely without issues and another lutonix dcb was used to complete the procedure.The lutonix dcb was returned for further evaluation.No adverse patient effects were reported.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key5442839
Report Number3006513822-2016-00009
Device Sequence Number16186784
Product Code ONU
UDI-Device Identifier00801741088605
UDI-Public(01)00801741088605(17)170806(10)GFZH1223
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2017
Device Model Number9004
Device Catalogue NumberLX35130660
Device Lot NumberGFZH1223
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/17/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight82